Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 262, NWS Seattle, WA

December 2, 2021

NWS Seattle, WA issued this small craft advisory at Dec 2, 2021, 11:14 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2021, 11:14 AM PST (19:14 UTC)
Expired
Dec 2, 2021, 8:30 PM PST
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

278 
WHUS76 KSEW 021914
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1114 AM PST Thu Dec 2 2021

PZZ131-132-022300-
/O.NEW.KSEW.SC.Y.0262.211202T1914Z-211202T2300Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
1114 AM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-030315-
/O.CON.KSEW.SC.Y.0261.000000T0000Z-211204T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
1114 AM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...North winds 15 to 25 kt and seas 9 to 12 ft at 13 
  seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-030000-
/O.CON.KSEW.SC.Y.0261.000000T0000Z-211203T0000Z/
Grays Harbor Bar-
1114 AM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Combined seas 8 to 11 feet. Bar conditions moderate to 
  rough. Maximum ebb currents will occur around 245 PM today and 
  315 AM Friday. The afternoon ebb will be very strong.

* WHERE...Grays Harbor Bar.

* WHEN...Until 4 PM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ130-030000-
/O.CON.KSEW.SC.Y.0261.000000T0000Z-211203T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
1114 AM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Seas 9 to 11 feet at 12 seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
984 
WHUS76 KSEW 022226
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
226 PM PST Thu Dec 2 2021

PZZ110-030430-
/O.EXT.KSEW.SC.Y.0261.000000T0000Z-211203T0500Z/
Grays Harbor Bar-
226 PM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Combined seas 8 to 11 ft subsiding to 7 to 9 ft. Bar
  conditions moderate to rough. Maximum ebb currents will occur
  around 245 PM this afternoon and 315 AM Friday morning and 330
  PM Friday afternoon. The afternoon ebbs will be very strong.

* WHERE...Grays Harbor Bar.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ131-132-030430-
/O.EXT.KSEW.SC.Y.0262.000000T0000Z-211203T0500Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
226 PM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-030430-
/O.EXT.KSEW.SC.Y.0261.000000T0000Z-211203T0500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
226 PM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...West swell 11 ft at 13 seconds. 

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-030430-
/O.CON.KSEW.SC.Y.0261.000000T0000Z-211204T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
226 PM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...West swell 11 or 12 ft at 13 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
423 
WHUS76 KSEW 030430
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
830 PM PST Thu Dec 2 2021

PZZ131-132-030530-
/O.CAN.KSEW.SC.Y.0262.000000T0000Z-211203T0500Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
830 PM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ130-030530-
/O.CAN.KSEW.SC.Y.0261.000000T0000Z-211203T0500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
830 PM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ150-153-156-031200-
/O.EXT.KSEW.SC.Y.0261.000000T0000Z-211203T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
830 PM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...Seas 10 to 11 ft at 13 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 10 nm.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-031230-
/O.EXT.KSEW.SC.Y.0261.000000T0000Z-211203T1400Z/
Grays Harbor Bar-
830 PM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST FRIDAY...

* WHAT...Combined seas 10 to 12 ft. Bar conditions rough. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 6 AM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ170-173-176-031230-
/O.CON.KSEW.SC.Y.0261.000000T0000Z-211204T0000Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
830 PM PST Thu Dec 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt and seas 9 to 12 ft at 13 
  seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...Until 4 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 8:44 AM PST, 2 hours 30 minutes earlier.

Area forecast discussion, Dec 2, 8:44 AM PST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
844 AM PST Thu Dec 2 2021

.UPDATE /0900 AM/...A weak convergence zone remains active this
Thursday morning. Light showers will continue through the morning
before petering out. The area could experience some clearing
later today. Any places that do manage to clear out by tonight
will likely see some morning fog come Friday. The next weather
system is expected to move through Saturday. This will be a cooler
system from what we have been seeing recently. As a result, the
mountains will likely see snow.

The previous forecast with updated aviation, marine and hydrology
sections is below.

Butwin

&&

.SYNOPSIS...Front dissipated over Western Washington last night.
Convergence zone over central Puget Sound will come to an end
midday. A brief break in the weather tonight and Friday before the
next system arrives late Friday night into Saturday. This system
will be much cooler then the previous ones in the last week.
Additional fronts will reach the area Monday and again Wednesday.

&&

.SHORT TERM /TODAY THROUGH SATURDAY/...Satellite imagery shows
cloudy skies over the area early this morning. Showers continuing
in convergence zone from Central Skagit county to Northern King
county. Temperatures at 3 am/11z were in the mid 40s to lower 50s.

Convergence zone hanging around the central Puget Sound this
morning keeping showers in the forecast. For the remainder of the
area just a slight chance of showers at best this morning. High
temperatures for the day are occuring right now. Cooler air
filtering into the region with temperatures dropping a couple
degrees later this morning into the afternoon hours.

A little break in the weather tonight into Friday. Zonal flow
aloft with high level clouds moving across Western Washington
through the period. With the lower levels of the air mass so
saturated expect fog to form Friday morning in the usual fog prone
locations like the Southwest Interior. Lows tonight in the 30s
with highs Friday only in the mid 40s.

Next system to reach the area speeding up a little in the current
operational model runs. Ensemble solutions also in indicating
faster timing with the rain arriving late Friday night/early
Saturday morning. Precipitation amounts with this system will be
way less than what we have seen lately with the highest values in
the Cascades only around an inch for the entire time frame. Good
news if you want snow in the mountains with snow levels between
1500 and 2500 feet. Highs will remain in the mid 40s Saturday.

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Models showing good
consistency with another system arriving Sunday night/Monday, a
little ridging offshore for a break Tuesday then another system
arriving Wednesday. Both systems look progressive which will keep
the rivers in their banks. Snow levels with the first system will
initially be below all the passes before a slight warm up lifts
the snow level above Snoqualmie pass. Stevens pass could easily
get a foot of snow with this system. The system for the middle of
the week is a little warmer and not as wet so not expecting as
much snow in the mountains with that system. Felton

&&

.AVIATION...Westerly flow aloft continuing today with low level
onshore flow. The air is moist and stable. MVFR and pockets of
IFR conditions will persist this morning especially in the vicinity
of a convergence zone that has diffused over a large area between
the north part of Hood Canal and east across much of King and
Snohomish County. The low cigs and locally poor vsby should improve
into the afternoon with increasing sunbreaks. Conditions should
become mainly VFR later this afternoon and evening before areas of
low clouds and fog develop overnight into Friday morning. 19

KSEA...A dissipating convergence zone is giving the Seattle area
areas of light rain or drizzle with low cigs this morning but there
is a good chance that the sun will come out a little this afternoon.
Light and variable winds as high pressure builds into the region.

&&

.MARINE...Onshore flow is easing and will become more northerly
tonight as high pressure builds over the region. The flow will turn
more easterly Friday but gradients will remain quite light. A cold
front will reach the area on Saturday and weakening low pressure
center will move ashore along the Oregon coast. A stronger system
will arrive on Monday. 19

&&

.HYDROLOGY...Rivers will slowly recede through today and Friday. The
Skagit River near Mount Vernon may be steady around a foot below
flood stage today, and recede more into Friday. A few weather
systems will move across the area over the next week, but a
combination of cooler air and progressive systems will not cause for
further river flooding across the area. JD/Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 PM PST Friday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory until 4 PM PST this afternoon for Grays
     Harbor Bar-West Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 10 AM PST this morning for Admiralty
     Inlet-Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.